MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE 02.12.0212FL GMK-SPHERE TIBIAL INSERT - FLEX S2L - 12 MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE 02.12.0212FL GMK-SPHERE TIBIAL INSERT - FLEX S2L - 12 MM
Model Number 02.12.0212FL
Medical Device Problem Codes Difficult to Insert (1316); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 09 jul 2025 lot 2423907: (b)(4) items manufactured and released on 03-oct-2024.Expiration date: 2029-09-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Other devices involved: gmk-sphere 02.07.1202l tibial tray fix cemented s.2l (k090988) lot 2432779: (b)(4) items manufactured and released on 14-feb-2025.Expiration date: 2030-01-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Although it cannot be confirmed, the issue may have resulted from unique conditions of the specific surgical application, particularly involving the insert not being well aligned during the first clipping attempt, resulting in damage which prevented subsequent attempts.There is no indication of a systemic deficiency.
 
Event or Problem Description
After cementing the tibial tray and femoral component to the bone and thoroughly irrigating the site, the surgeon attempted to manually engage the insert multiple times but the attempts were unsuccessful.The surgeon confirmed there were no foreign materials on the tibial tray and cleaned it again.Since manual insertion was not successful, the surgeon used an impactor (ref.02.07.4721), but the insert still did not engage properly.A same size insert (ref.02.12.0212fl, lot 2340847) was implanted, and the surgery completed successfully.The total surgery time was 1.5 hours, and the delay time was 20 minutes.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager intra-operative issue involving the coupling system between the baseplate and uhmwpe tibial insert of a gmk sphere implant.This visual inspection is based on the analysis of the component object of the reported event sent back to medacta headquarter.The insert looks damaged, particularly in the lateral posterior regions intended to engage with the corresponding seating areas of the tibial baseplate.It is believed that during the initial attempts to seat the insert into the baseplate, it may not have been properly aligned or fully engaged.This misalignment likely led to damage of the insert, which subsequently prevented successful fixation in later attempts.Based on the visual assessment, there is no evidence to suggest that the event resulted from a manufacturing defect or device malfunction.The very thin layer of sensitin coating doesn't alter the tolerances of the tibia insert / baseplate coupling system.Device evaluation: d9, h3.Correction: d1.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE 02.12.0212FL GMK-SPHERE TIBIAL INSERT - FLEX S2L - 12 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22585411
Report Number3005180920-2025-00694
Device Sequence Number4501821
Product Code JWH
UDI-Device Identifier07630030826177
UDI-Public07630030826177
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.12.0212FL
Device Lot Number2423907
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale
Patient Weight57 KG
Patient EthnicityNon Hispanic
Patient RaceAsian